MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE)

COLOPLAST A/S SPEEDICATH STANDARD (MALE)
Model Number 2841401400
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
This case concerns a (b)(6) male patient who has been taking blood thinners (10 mg) for about 10 years.The end user had been using the speedicath catheters for about 2 weeks or more.One night the catheter was unable to be inserted, so he re-tried the next day.The catheter was inserted, but upon removal black blood was observed in the catheter first, then urine, and then more blood.After using a diaper during the day as a precaution due to the bleeding he observed that the diaper was filled with blood.911 was called immediately.The patient was admitted to the hospital on (b)(6) and discharged on (b)(6).The patient was placed on a diaretic called furosemide in the hospital and fluid was taken from his stomach.The patient remains on this medication and is supposed to take 1 20g tablet a day for one month.After the incident, the blood thinner dosage was changed to 5 mg.The cause of the bleeding was undetermined; however, after an appointment with a urologist and placement of the patient on a foley catheter, the bleeding has stopped.No further bleeding episodes have occurred.No additional information was provided.
 
Additional Manufacturer Narrative
The device(s) were received for analysis.Analysis of the device(s) did not reveal any abnormalities or issues, the device(s) were within specification.Additionally, a review of the relevant production records did not find any non-conformances that could be related to the reported issue.
 
Additional Manufacturer Narrative
Patient and device codes omitted from initial report.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key10528364
Report Number3006606901-2020-00011
Device Sequence Number3819221
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
PMA/510(K) Number
K180258
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/30/2022
Device Model Number2841401400
Device Catalogue Number2841401400
Device Lot Number7397389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
10/13/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/12/2020
10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;